I have alopecia and a month ago was the last time i received cortisone shots for treatment. recently i have been having horrible headaches throughout the day. they have even woke me up. i have noticed that i have a swollen spot on my head and it feels as though there is fluid building up the spot is about an inch above my ear and is 2 inches wide and about 1/2 inch in width going from the top of my right ear towards the temple this is an area i have had hair growth problems with due to alopecia. This same spot is very painful to touch. it is painful to brush my teeth and stick my tongue out. i have had the headaches for about a month now the pain has intensified but the swolleness has remained the same when i visited the dermatologist who gives me the shots and explained my problem he said this is not any symptom or reaction of the shots. any ideas or direction to start looking at would be greatly appreciated
Thanks for writing in.
Painful swelling on the head can be due to head injury, sebaceous cyst or an enlarged lymph node. At the moment it seems unrelated to the steroid treatment. I would suggest you to take OTC pain killers and apply cold compresses on the affected part of the head and see if it helps.
Please get yourself physically examined by a clinician if the swelling fails to subside.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.